Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 123, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2018, 4:42 PM EDT for Cobb County, DeKalb County, Fulton County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 11, 2018, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:45 PM EDT | TSTM WND DMG | Chastain Memorial Park, GA | A LARGE TREE FELL ONTO A HOME ON W. WIEUCA RD WITH NO INJURIES REPORTED. |
| Jun 11, 5:06 PM EDT | TSTM WND DMG | 3 Nw Clarkston, GA | *** 1 INJ *** A TREE WAS BLOWN ONTO A RESIDENCE IN DECATUR ON SYCAMORE ST, ONE PERSON WAS TRAPPEN IN THE HOME AND INJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS52 KFFC 112042
SVRFFC
GAC067-089-121-112115-
/O.NEW.KFFC.SV.W.0123.180611T2042Z-180611T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
442 PM EDT MON JUN 11 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern DeKalb County in north central Georgia...
Northeastern Cobb County in north central Georgia...
Central Fulton County in north central Georgia...
* Until 515 PM EDT.
* At 441 PM EDT, a severe thunderstorm was located over Sandy
Springs, or 7 miles east of Marietta, and is nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna,
Dunwoody, Chamblee, Doraville, North Atlanta, North Druid Hills,
Midtown, Druid Hills, North Decatur, Tucker, Mount Bethel, Vinings,
Piedmont Park, Brookhaven and Little Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3404 8444 3400 8427 3399 8425 3399 8426
3397 8426 3396 8428 3395 8427 3394 8427
3392 8426 3390 8423 3374 8434 3388 8454
TIME...MOT...LOC 2041Z 298DEG 4KT 3393 8442
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:12 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 11, 3:12 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Mon Jun 11 2018 .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 18Z Update... Areas of TSRA with SCT035-040 with areas of BKN coverage this afternoon and evening, which should diminish after 02Z with greatest coverage from now through 22-23Z. Sfc winds will become E at 4-8kt after 08Z at KAHN and 10Z at Atlanta metro airports then ESE Tuesday. With this back door cold front, will also see near IFR cigs behind them which will break up after 15Z. Middle GA airports including KCSG and KMCN will only see brief period of near IFR cigs around 13-15Z. Another round of TSRA likely Tuesday afternoon and have include Prob30 at KATL after 19Z. //ATL Confidence...18Z Update... Medium on TSRA likelihood and coverage. Medium on IFR cigs Tuesday morning. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...SNELSON
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Local storm report, Jun 11, 4:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 SSW TRION 34.51N 85.32W
06/11/2018 CHATTOOGA GA EMERGENCY MNGR
A LARGE TREE LIMB WAS DOWN IN THE ROAD NEAR THE
INTERSECTION OF HWY 27 AND GREESON ST
&&
EVENT NUMBER FFC1800319
THIEMLocal storm report, Jun 11, 4:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NNW SUMMERVILLE 34.51N 85.37W
06/11/2018 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS BLOWN DOWN ACROSS MAHAN RD, JUST NNW OF
SUMMERVILLE
&&
EVENT NUMBER FFC1800320
THIEMSpecial weather statement, Jun 11, 4:27 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT MON JUN 11 2018
GAZ034-047-112115-
Walton GA-Gwinnett GA-
427 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 515 PM EDT...
At 427 PM EDT...a strong thunderstorm was near Lawrenceville...moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Walnut Grove, Between, Mountain Park, Bold Springs, Windsor, Harbin,
Youth and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3395 8381 3393 8380 3391 8376 3389 8376
3390 8375 3372 8387 3376 8394 3379 8398
3377 8401 3386 8415 3402 8405
TIME...MOT...LOC 2027Z 298DEG 8KT 3391 8402
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 4:31 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT MON JUN 11 2018
GAZ032-033-045-112100-
De Kalb GA-North Fulton GA-Cobb GA-
431 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB...NORTH
FULTON AND NORTHEASTERN COBB COUNTIES UNTIL 500 PM EDT...
At 431 PM EDT...a strong thunderstorm was over Mount Bethel, or near
Marietta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, Tucker, North Decatur, Fair Oaks, North Atlanta,
North Druid Hills, Midtown, Grant Park-Zoo Atlanta, Druid Hills,
Mount Bethel, Vinings and Sweet Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3405 8442 3397 8426 3396 8428 3392 8426
3387 8420 3371 8438 3392 8457
TIME...MOT...LOC 2031Z 313DEG 4KT 3394 8444
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 11, 4:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 S CLEVELAND 34.57N 83.77W
06/11/2018 WHITE GA EMERGENCY MNGR
WHITE COUNTY EMERGENCY MANAGEMENT REPORTS A TREE DOWN
ON POWERLINES ON DAYBREAK ROAD.
&&
EVENT NUMBER FFC1800321
KOVACIKLocal storm report, Jun 11, 4:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 N SUMMERVILLE 34.50N 85.35W
06/11/2018 CHATTOOGA GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TREE DOWN WITH LINES IN IT
ON PEACH BLOSSOM LANE
&&
EVENT NUMBER FFC1800322
KOVACIKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:38 AM EDT | Dense Fog Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 70 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 11, 2:02 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 28 min |
| Jun 11, 2:23 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 11, 2:26 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Morgan and 1 more | 49 min |
| Jun 11, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 11, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jun 11, 3:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 11, 3:33 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Jun 11, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 38 min |
| Jun 11, 3:45 PM EDT | Special Weather Statement | FFC | Heard | 45 min |
| Jun 11, 3:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 11, 3:55 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker | 35 min |
| Jun 11, 3:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 11, 4:03 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 42 min |
| Jun 11, 4:12 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 29 min |
| Jun 11, 4:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 48 min |
| Jun 11, 4:31 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 12 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | FFC | Bartow | 47 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | FFC | Putnam | 41 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 36 min |
| Jun 11, 4:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 11, 5:01 PM EDT | Special Weather Statement | FFC | Rockdale | 44 min |
| Jun 11, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Jun 11, 5:12 PM EDT | Special Weather Statement | FFC | Paulding | 48 min |
| Jun 11, 5:13 PM EDT | Special Weather Statement | FFC | Haralson | 47 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | FFC | Troup | 46 min |
| Jun 11, 5:15 PM EDT | Special Weather Statement | FFC | Taylor | 45 min |
| Jun 11, 5:27 PM EDT | Special Weather Statement | FFC | Jasper | 48 min |
| Jun 11, 5:28 PM EDT | Special Weather Statement | FFC | Jones | 47 min |
| Jun 11, 5:29 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 46 min |
| Jun 11, 5:31 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 43 min |
| Jun 11, 5:47 PM EDT | Special Weather Statement | FFC | Butts | 28 min |
| Jun 11, 5:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 11, 5:57 PM EDT | Special Weather Statement | FFC | Taylor | 48 min |
| Jun 11, 6:00 PM EDT | Special Weather Statement | FFC | Haralson | 45 min |
| Jun 11, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 27 min |
| Jun 11, 6:11 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 34 min |
| Jun 11, 6:12 PM EDT | Special Weather Statement | FFC | Butts, Jones, Lamar, Monroe | 33 min |
| Jun 11, 6:18 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 42 min |
| Jun 11, 6:38 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 37 min |
| Jun 11, 6:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jun 11, 6:48 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jun 11, 7:14 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jun 11, 7:48 PM EDT | Special Weather Statement | FFC | Candler | 42 min |
| Jun 11, 7:49 PM EDT | Special Weather Statement | FFC | Bibb | 41 min |
| Jun 11, 7:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.